Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 12, NWS Melbourne, FL

May 7, 2022Orange County, Florida

NWS Melbourne, FL issued this tornado warning at May 7, 2022, 4:22 AM EDT for Orange County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2022, 4:22 AM EDT (08:22 UTC)
Expired
May 7, 2022, 5:00 AM EDT
In force
38 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Orange County, FL

The radar

The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 758 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
758 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WFUS52 KMLB 070822
TORMLB
FLC095-070900-
/O.NEW.KMLB.TO.W.0012.220507T0822Z-220507T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
422 AM EDT Sat May 7 2022

The National Weather Service in Melbourne has issued a

* Tornado Warning for...
  Southeastern Orange County in east central Florida...

* Until 500 AM EDT.
    
* At 422 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Orlando International Airport, moving east at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Avalon Park around 430 AM EDT.
  Wedgefield around 440 AM EDT.

Other locations impacted by this tornadic thunderstorm include Meadow
Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2856 8132 2856 8093 2854 8093 2854 8094
      2853 8094 2853 8092 2852 8092 2852 8091
      2851 8090 2835 8094 2835 8119 2838 8134
TIME...MOT...LOC 0822Z 277DEG 25KT 2847 8125 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Haley
3 follow-up statements
459 
WWUS52 KMLB 070833
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
433 AM EDT Sat May 7 2022

FLC095-070900-
/O.CON.KMLB.TO.W.0012.000000T0000Z-220507T0900Z/
Orange FL-
433 AM EDT Sat May 7 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
SOUTHEASTERN ORANGE COUNTY...
    
At 433 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Avalon Park, moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Wedgefield around 440 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2843 8124 2851 8123 2855 8093 2854 8093
      2854 8094 2853 8094 2853 8092 2852 8092
      2852 8091 2851 8090 2835 8094 2835 8101
TIME...MOT...LOC 0833Z 275DEG 23KT 2846 8117 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Haley
714 
WWUS52 KMLB 070846
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
446 AM EDT Sat May 7 2022

FLC095-070900-
/O.CON.KMLB.TO.W.0012.000000T0000Z-220507T0900Z/
Orange FL-
446 AM EDT Sat May 7 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
SOUTHEASTERN ORANGE COUNTY...
    
At 446 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Wedgefield, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Orange County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2843 8111 2851 8111 2854 8094 2853 8094
      2853 8092 2852 8092 2852 8091 2851 8090
      2839 8093
TIME...MOT...LOC 0846Z 276DEG 29KT 2845 8107 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Haley
692 
WWUS52 KMLB 070856
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
456 AM EDT Sat May 7 2022

FLC095-070906-
/O.EXP.KMLB.TO.W.0012.000000T0000Z-220507T0900Z/
Orange FL-
456 AM EDT Sat May 7 2022

...THE TORNADO WARNING FOR SOUTHEASTERN ORANGE COUNTY WILL EXPIRE AT
500 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 2843 8111 2851 8111 2854 8094 2853 8094
      2853 8092 2852 8092 2852 8091 2851 8090
      2839 8093
TIME...MOT...LOC 0856Z 277DEG 25KT 2844 8101 

$$

Haley

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at May 7, 4:20 AM EDT, 2 minutes earlier.

Area forecast discussion, May 7, 4:20 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
420 AM EDT Sat May 7 2022

.DISCUSSION...

...Strong to Possible Severe Storms this Morning/Early Afternoon
across ECFL...

Current...In the heat of the battle early this morning with ongoing
showers and lightning storms across the I-4 corridor; some strong.
Activity is along a pre-frontal band well out ahead of an
approaching cool front across north FL. Convection will continue to
spread southward, south of Orlando ahead of sunrise, then southern
Brevard/southern Osceola, south thru Okeechobee and the Treasure
Coast during the daylight morning hours into early afternoon. Some
rotation has been noted with earlier storms in Volusia County, but
the main threat going forward is believed to be cloud-to-ground
lightning strikes, gusty winds of 40 to 55 mph, torrential downpours
and small hail. Individual cells within the band are moving west to
east at 25 to 30 mph. We remain outlooked in a Marginal threat for
severe weather this morning into the early-mid afternoon.
Temperatures remain mild in the U60s to 70s with conditions humid.
Winds light to moderate southwesterly and occasionally gusty.

Today-Tonight...Aloft, strong mid-level low pressure centered over
the Appalachians with pieces of energy "pinwheeling" around it and
across the Deep South. This feature will slowly push toward the mid
Atlc coast over the next 24 hours while pieces of associated energy
traverse the north/central FL peninsula. At the surface, the cool
front to the north will lie quasi-stationary, but finally get a push
southward late tonight into early Sun. A tight pressure gradient
remains in place and breezy/windy (SW/W) conditions expected and
frequently gusty. Even with the rainfall already (and expected) it
will remain a fire sensitive day with min aftn RHs falling to 35-
40pct across the I-4 corridor, dry vegetation, and windy conditions
almost areawide. Wind speeds will gradually wind down this evening,
but remain out of the SW/W. Precip will gradually end from NW to SE
into early-mid aftn (Okeechobee/Treasure Coast). A few instability
showers cannot be ruled out northward during the day.

Still pre-frontal environment with highs in the U80s to around 90
areawide. Lows remain mild in the 60s to L70s. Improvement in sky
conditions from north to south during the afternoon and into the
night period.

Sunday-Tuesday...A weak frontal boundary moves through FL with
little fanfare other than winds changing to NE on Sun. Elongated
high pressure across the E US into the NE GOMEX, supported by a
highly amplified mid-upper level ridge, will build in behind the
front and continue mostly dry conditions. Sun remains hot with
afternoon highs still in the lower 90s inland and upper 80s along
the coast, but Mon and Tue will see a slight drop to the mid 80s
inland and upper 70s to low 80s along the coast. Lows in the mid 60s
droop into the low 60s, and upper 50s might even be possible in
normally cooler areas.

Wednesday-Saturday...The low pressure system off the VA/NC coast
associated with the trough upstream of the aforementioned ridge
becomes cutoff mid week, heading S Wed then retrograding SW towards
FL on Thu. NE winds increase as the low approaches FL, increasing
the risk of hazardous beach and surf conditions through the period.
Rain chances 20% along the Treasure Coast Tue, 20-30% areawide Wed,
then 30-40% areawide the rest of the week. Highs will be in the mid
80s inland and low 80s along the coast, then start increasing again
into the weekend. Lows in the low to mid 60s through Thu night, then
uptick to the mid to upper 60s Fri night.

Still some variability in the progression of the cutoff low as it
approaches FL. Latest ECM and Canadian models weaken the system to
an open wave by the time it reaches The Bahamas, while the GFS
remains closed and rapidly bouncing from FL coast near Cape
Canaveral to GA near Savannah. Impacts along the east central FL
coast will be highly dependent on the position of the system as it
reaches the SE coast. The further south the low takes, the more
coastal impacts such as beach erosion, rough surf, and even coastal
flooding, could be experienced.

&&

.AVIATION...Strong morning (eastward moving) convection along/north
of I-4 with activity spreading southward thru the morning and early
afternoon. Movement toward the east at 25 to 30 kts. "Vicinity"
wording and tempo (MVFR CIGs/VSBYs) groups as necessary for
terminals. Threats include lightning, gusty winds, small hail and
torrential downpours. VFR outside of convection. Breezy/gusty SW/W
winds thru the day and similar directional component and decreasing
winds this evening and overnight. Conditions will improve from north
to south thru the day as precip bands spread southward.

&&

.MARINE...Today-Tonight...Scattered showers and lightning storms
(fast/offshore-moving) will push across the Volusia coastal waters
through near sunrise, Brevard coast into late morning, then the
Treasure Coast waters late morning through around mid afternoon.
Some storms will be strong with occasional to frequent cloud-to-
water lightning, gusty winds in excess of 34 kts, torrential
downpours, and small hail.

Deteriorating marine conditions ahead of an approaching cool front
have prompted Small Craft Advisory issuance for all the local
coastal waters (Flagler Beach-Jupiter Inlet) with the near shore
waters joining the party at 08Z/4AM thru late afternoon. Strong
offshore winds of near 20 kts near shore and 20-25 kts offshore with
higher gusts areawide. Seas will be slower to build and may only
reach 3-4 ft near shore and 3-5 ft offshore, but conditions will be
choppy. The SCA goes for the offshore waters through 08Z/4AM Sun
morning.

Sunday-Tuesday...Deteriorating boating conditions. NE winds 10-15
knots increase to 15-20 knots behind a weak cool front Sun. High
pressure builds across the E US behind the front, maintaining 15-20
knot winds and building seas. Nearshore seas build from 2-3 feet to
6-8 feet, and offshore seas build from 3-4 feet to 8-10 feet.

&&

.FIRE WEATHER...Today...Even with the precip passing north to south
across ECFL this morning/afternoon, conditions will still remain
fire sensitive. Vegetation overall remains fairly dry, aftn min RHs
across the I-4 corridor will again fall to 35-40pct, and SW/W winds
will be breezy-windy/gusty areawide. All of this will still lead to
a "higher" danger of wildfire spread and hamper containment efforts
should the opportunity present itself.

Sunday...Min RHs will fall below critical values in the afternoon,
30-35 pct, as winds increase to 15 mph or higher.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  67  87  67 /  40   0   0   0
MCO  90  71  92  68 /  40   0   0   0
MLB  89  69  89  68 /  60  10   0   0
VRB  89  68  90  67 /  60  10  10   0
LEE  87  68  88  65 /  40   0   0   0
SFB  89  68  90  66 /  40   0   0   0
ORL  90  72  91  69 /  40   0   0   0
FPR  89  68  91  67 /  60  10  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Small Craft Advisory until 4 PM EDT this afternoon for Southern
     Brevard Barrier Islands.

AM...Small Craft Advisory until 4 PM EDT this afternoon for Flagler
     Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
     Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Sedlock
LONG TERM/RADAR/IMPACT WEATHER....Haley
RADAR/IMPACT WEATHER...Kelly
Hazardous weather outlook, May 6, 8:25 PM EDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
825 PM EDT Fri May 6 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-071030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
825 PM EDT Fri May 6 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
A band of showers and lightning storms will push southeastward into
east central Florida reaching Lake and Volusia counties near to
just after midnight. A few storms could be strong to severe in
the late evening and overnight as this line pushes gradually
southward across the I-4 corridor, and then into Osceola and
Brevard counties late tonight and toward daybreak Saturday.
Primary storm threats will be occasional to frequent cloud-to-
ground lightning, gusty winds of 45 to 60 mph, locally heavy
downpours, and small hail. A strengthening wind field will allow
storms to move quickly from west to east at 30 to 40 mph.

.FLOOD IMPACT...
While the line of showers and storms will gradually progress
southward across the area overnight, any repeated rounds of
heavier showers and storms may produce localized rainfall totals
up to 2 to 4 inches. This may produce temporary ponding of water
across roadways or poor drainage areas.

.MARINE THUNDERSTORM GUST IMPACT...
Storms that move into the area overnight will move quickly
eastward across inland lakes and offshore up to 25 to 35 knots.
Any storms will have the potential to produce wind gusts in
excess of 30 to 35 knots, mainly north of Sebastian Inlet through
late tonight.

.WIND AND SEA IMPACT...
Increasing south to southwest winds of 15 to 20 knots this
evening will promote Cautionary Statements for small craft across
the coastal waters. Winds will continue to increase areawide late
this evening and become west to southwest overnight, with speeds
approaching 20 knots. A Small Craft Advisory will go into effect
for offshore marine zones at 10 PM tonight and then extend to
include the near shore waters as well, at 4 AM.

.RIP CURRENT IMPACT...
A Moderate risk of life-threatening rip currents continues at all
Central Florida Atlantic beaches.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Breezy and gusty winds continue on Saturday ahead of an approaching
cool front. A band of showers and lightning storms, some strong
to severe, continue into the forecast on Saturday, mainly near to
south of line from Orlando to Cape Canaveral past daybreak.
Strong winds, coin-size hail, locally heavy rainfall and
lightning strikes look to be the primary threats.

Poor to hazardous boating conditions continue across the local
coastal waters on Saturday and Saturday night as offshore winds
initially increase ahead of an approaching front. Then, winds will
veer northeasterly, as a low pressure system over the Atlantic
slowly approaches the local area. Winds increasing to around 15
to 20 knots likely, again, by late Monday into the middle of next
week, as seas build up to 6 to 8 feet by Monday afternoon and
likely higher on Tuesday through Thursday due to incoming swell.

An increasing threat for hazardous surf and beach conditions will
also be realized late Monday through the extended.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Weitlich

In the hours before

Special weather statement, May 7, 1:01 AM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
101 AM EDT Sat May 7 2022

FLZ041-070530-
Inland Volusia FL-
101 AM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of northwestern Volusia
County through 130 AM EDT...

At 101 AM EDT, Doppler radar was tracking a strong thunderstorm over
Pierson, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pierson, Barberville and Eldridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2926 8142 2926 8121 2913 8121 2919 8151
      2930 8149 2930 8142
TIME...MOT...LOC 0501Z 277DEG 20KT 2923 8146

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kelly
Special weather statement, May 7, 1:26 AM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
126 AM EDT Sat May 7 2022

FLZ041-044-070600-
Northern Lake County FL-Inland Volusia FL-
126 AM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of northwestern Volusia
County through 200 AM EDT...

At 126 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lake George, or 7 miles southeast of Salt Springs, moving east at 40
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pierson, Barberville, DeLeon Springs, Lake George and Eldridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2926 8142 2926 8122 2909 8123 2918 8164
      2928 8164 2930 8165 2931 8167 2932 8168
      2937 8146 2940 8143 2940 8142
TIME...MOT...LOC 0526Z 271DEG 33KT 2929 8163

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haley
Special weather statement, May 7, 1:32 AM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
132 AM EDT Sat May 7 2022

FLZ041-141-070600-
Coastal Volusia FL-Inland Volusia FL-
132 AM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of north central
Volusia County through 200 AM EDT...

At 131 AM EDT, Doppler radar was tracking a strong thunderstorm near
Daytona Beach, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daytona Beach, Ormond Beach, South Daytona, Holly Hill and
Ormond-By-the-Sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2915 8093 2919 8127 2926 8127 2927 8115
      2934 8115 2935 8103
TIME...MOT...LOC 0531Z 274DEG 21KT 2925 8118

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kelly
Special weather statement, May 7, 1:57 AM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
157 AM EDT Sat May 7 2022

FLZ041-141-070630-
Coastal Volusia FL-Inland Volusia FL-
157 AM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of northeastern Volusia
County through 230 AM EDT...

At 156 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Barberville, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona and Holly
Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.

&&

LAT...LON 2943 8107 2918 8094 2910 8092 2917 8141
      2926 8141 2927 8115 2941 8116 2943 8111
TIME...MOT...LOC 0556Z 265DEG 25KT 2927 8133

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haley
Special weather statement, May 7, 3:32 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
332 AM EDT Sat May 7 2022

FLZ041-141-247-347-447-070800-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
332 AM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of southeastern Volusia
County through 400 AM EDT...

At 332 AM EDT, Doppler radar was tracking a strong thunderstorm near
Edgewater, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Maytown and Bethune Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.

&&

LAT...LON 2878 8067 2877 8096 2898 8102 2902 8084
TIME...MOT...LOC 0732Z 261DEG 32KT 2891 8092

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Haley
Special weather statement, May 7, 4:18 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
418 AM EDT Sat May 7 2022

FLZ045-070845-
Orange FL-
418 AM EDT Sat May 7 2022

...A strong thunderstorm will impact portions of southeastern Orange
County through 445 AM EDT...

At 417 AM EDT, Doppler radar was tracking a strong thunderstorm near
Orlando International Airport, moving east at 35 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Wedgefield, Orlando International Airport, Avalon Park and
Bithlo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing
wind gusts over 50 mph. If a funnel cloud is spotted move indoors
and report your sighting to the National Weather Service.

&&

LAT...LON 2853 8137 2861 8097 2835 8099 2835 8112
      2842 8137
TIME...MOT...LOC 0817Z 270DEG 30KT 2847 8129

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:33 AM EDTSpecial Weather StatementMLBFlagler27 min
May 7, 1:01 AM EDTSpecial Weather StatementMLBVolusia29 min
May 7, 1:03 AM EDTTornado WarningMLBVolusia27 min
May 7, 1:26 AM EDTSpecial Weather StatementMLBFlagler34 min
May 7, 1:32 AM EDTSpecial Weather StatementMLBVolusia28 min
May 7, 1:57 AM EDTSpecial Weather StatementMLBVolusia33 min
May 7, 3:32 AM EDTSpecial Weather StatementMLBVolusia28 min
May 7, 4:18 AM EDTSpecial Weather StatementMLBOrange27 min
May 7, 4:33 AM EDTSpecial Marine WarningMLB117 min
May 7, 4:55 AM EDTSpecial Weather StatementMLBBrevard35 min
May 7, 7:20 AM EDTSpecial Weather StatementMLBBrevard25 min
May 7, 8:58 AM EDTSpecial Marine WarningMLB92 min
May 7, 11:22 AM EDTSpecial Weather StatementMLBVolusia23 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.